Hail, Montgomery
- When
- June 1, 1:59 PM CST
- Where
- Montgomery County, Elliott
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.150, -95.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 1, 2:00 AM CST, 11 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 300 AM CDT FRI JUN 1 2001 MAIN FORECAST PROBLEM IN THE SHORT TERM IS HANDLING ENERGY IN THE NW FLOW ALOFT. SURFACE ANALYSIS EARLY THIS MORNING DEPICTED A COLD FRONT FROM NWRN MN TO NWRN SD...WITH A WEAK TROF EXTENDING SWD OVER THE WESTERN PART OF OUR FORECAST AREA. TSTMS FROM LAST EVENING APPEARED TO TRACK ALONG THIS FEATURE. STLT WATER VAPOR IMAGERY SHOWED ONE CYCLONIC CIRCULATION CENTER OVER WRN WI...WITH STRONGER FEATURE DROPPING SEWD FROM SRN MANITOBA. ATMOSPHERE IS EXPECTED TO DESTABILIZE TODAY...ESPECIALLY IN THE SRN ZONES THIS AFTERNOON. WILL CARRY POPS IN ALL ZONE GROUPINGS...GENERALLY IN THE 20 TO 40 PERCENT RANGE. HIGHS SHOULD VARY FROM 70 TO 75 IN THE NORTH TO 75 TO 80 IN FAR SERN NE AND SWRN IA. NRN ZONES MAY HAVE SOME FALLING TEMPERATURES BY LATE AFTERNOON AND COLD AIR DEEPENS. AGREE WITH SPC SLIGHT RISK OF SEVERE TSTMS...MAINLY DURING THE LATE AFTERNOON AND EVENING OVER SERN NE AND SWRN IA. AREA MAY HAVE TO BE PULLED A LITTLE NORTH THOUGH. KEPT SOME MENTION OF SHOWERS/TSTMS FOR FIRST PART OF TONIGHT. WILL KEEP THE CHANCE ALL OF TONIGHT...MAINLY IN THE WEST CENTRAL IOWA GROUPING WHICH INCLUDES A FEW NE COUNTIES. EXPECT LOWS TO BE FROM 45 TO 50. ON SATURDAY WE SHOULD BE BETWEEN SYSTEMS...WITH HIGH PRESSURE AT THE SURFACE BUILDING IN FROM THE WEST. NGM/ETA AND AVN ARE IN GOOD AGREEMENT LOCALLY...SHOWING A SHORTWAVE RIDGE BUILDING INTO THE WRN DKTS AND WRN NE DURING THE DAY. LOW LEVEL RETURN FLOW STRENGTHENS SATURDAY NIGHT. ADDED A SLIGHT CHANCE OF LATE NIGHT TSTMS TO WRN PART OF THE FORECAST AREA SATURDAY NIGHT... BUT LEFT ERN ZONES DRY. THE AVN IS MUCH MORE AGGRESSIVE WITH PCPN DEVELOPMENT...WHILE THE ETA IS DRY. A COMPROMISE IS PROBABLY BEST FOR NOW. IN THE MEDIUM RANGE...PATTERN LOOKS COOL AND WET FOR SUNDAY THROUGH TUESDAY AS YET ANOTHER CLOSED LOW AFFECTS THE CENTRAL U.S. (IF THE AVN/MRF TURN OUT CORRECT). RIDGING ALOFT SHOULD INCREASE IN THE MID PART OF THE WEEK AS 500 MB HIGH OVER AZ INTENSIFIES AND PUMPS UP A RIDGE OVER THE ROCKIES AND WRN HIGH PLAINS. THE FIRST DRAFT OF THE WORK ZONES WAS SENT. .OMA...NONE. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-012300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1200 NOON CDT FRI JUN 1 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE IS A SLIGHT RISK OF SEVERE STORMS MAINLY ALONG AND SOUTH OF A LINE FROM NEAR SEWARD TO PLATTSMOUTH AND OAKLAND IOWA. INSTABILITY IS INCREASING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS TEMPERATURES AND HUMIDITY RISE. A STRONG COLD FRONT WILL PUSH INTO THE AREA DURING THE MID AFTERNOON. THIS FRONT IS EXPECTED TO ACT AS A TRIGGER FOR RAPID THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THE STORMS COULD ORGANIZE INTO A SQUALL LINE...BUT WIND SHEAR IS SUFFICIENTLY STRONG THAT TORNADOES ARE ALSO POSSIBLE. THE STORMS ARE EXPECTED TO MOVE SOUTH OF THE AREA BY 10 PM AS THE FRONT SPEEDS TOWARD THE SOUTHEAST. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-012310- HAZARDOUS WEATHER OUTLOOK ... UPDATE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 108 PM CDT FRI JUN 1 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND THIS EVENING IN PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS A RISK OF SEVERE STORMS ALONG AND SOUTH OF A LINE FROM COLUMBUS TO ONAWA IOWA. INSTABILITY IS INCREASING OVER EASTERN NEBRASKA AND SOUTHWEST IOWA AS TEMPERATURES AND HUMIDITY RISE. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THIS AFTERNOON AND THIS EVENING. THIS FRONT WILL ACT AS A TRIGGER FOR RAPID THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THE STORMS COULD ORGANIZE INTO A SQUALL LINE...BUT WIND SHEAR IS SUFFICIENTLY STRONG THAT TORNADOES ARE ALSO POSSIBLE. THE STORMS ARE EXPECTED TO MOVE SOUTH OF THE AREA BY 10 PM AS THE FRONT SPEEDS TOWARD THE SOUTHEAST. POLLACK
The Omaha radar (KOAX), 102 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254095.